Hail, Stewart
- When
- September 25, 2:50 PM CST
- Where
- Stewart County, 0.56 mi W of Dover
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.480, -87.840
A severe thunderstorm that developed during the afternoon hours on Sunday, September 25th produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A severe thunderstorm that developed during the afternoon hours on Sunday, September 25th produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 25, 2:10 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT SUN SEP 25 2011 .DISCUSSION... LATEST MOSAIC RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF KY EXTENDING SOUTHWARD INTO NORTHWESTERN PARTS OF THE CWA. AS EARLIER ANTICIPATED...MAJORITY OF CONVECTION ACROSS WESTERN TN DIMINISHED OR DISSIPATED AS IT MOVED INTO THE DRIER AIRMASS IN PLACE OVER THE MID STATE. HOWEVER...SURFACE OBS SHOW ATMOSPHERE CONTINUES TO MOISTEN AS STRENGTHENING WAA AHEAD OF A DEVELOPING 1004 MB SFC LOW OVER SOUTHWEST AR HAS BROUGHT LOW/MID 60S DEWPOINTS INTO SOUTHWEST ZONES. THIS MOISTURE COMBINED WITH UPPER JET STREAK SWINGING ACROSS AR AND COLD FRONT STRETCHING FROM NORTH OF LIT TO NEAR BWG IS EXPECTED TO INITIATE NEW CONVECTION OVER EAST AR/WEST TN LATER THIS AFTERNOON AND EVENING...WITH ACTIVITY SPREADING EASTWARD INTO THE MID STATE TONIGHT. FORECAST SOUNDINGS CONTINUE TO SHOW IMPRESSIVE KINEMATICS WITH WINDS INCREASING TO 50+ KTS FROM 925 MB AND ABOVE...BUT INSTABILITY REMAINS WEAK DUE TO LOW LEVEL DRY AIR AND WEAK MID LEVEL LAPSE RATES. NEVERTHELESS...DUE TO THE STRONG WIND PROFILES SOME THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF THE MID STATE MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. SPC CONTINUES TO HIGHLIGHT AREAS GENERALLY ALONG AND WEST OF A LINE FROM WAYNESBORO TO SPRINGFIELD IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. REGARDLESS OF THE SEVERE WEATHER POTENTIAL...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED AS THE COLD FRONT PROGRESSES EASTWARD ACROSS THE CWA TONIGHT INTO MONDAY MORNING...WITH CATEGORICAL POPS FOR ALL ZONES. LOWER PWAT AIRMASS FILTERING IN BEHIND FRONT TO CLEAR OUT PRECIP FROM NORTHWEST TO SOUTHEAST AND HAVE ONLY LOW CHANCE POPS OVER EASTERN ZONES BY MONDAY AFTERNOON THEN DRY BY MONDAY NIGHT. REST OF THE FORECAST APPEARS BENIGN WITH DRY WEATHER THROUGH EARLY NEXT WEEK AND ONLY CONCERN BEING TEMPERATURES. AFTER A BRIEF COOLDOWN BEHIND THE COLD FRONT EARLY IN THE WEEK...TEMPS TO MODERATE CLOSER TO AVERAGE LEVELS AS UPPER LEVEL LOW REMAINS OVER THE MIDWEST/GREAT LAKES. THE ULL IS THEN PROGGED TO LIFT OUT AND OPEN ACROSS THE NORTHEAST CONUS ON THURSDAY AS A STRONGER TROUGH DIVES SOUTHWARD OUT OF CANADA. THIS SYSTEM WILL FORCE OUR STRONGEST COLD FRONT YET THIS SEASON THROUGH THE MID STATE THURSDAY NIGHT INTO EARLY FRIDAY...WITH LATEST MEX GUIDANCE SHOWING DEFINITE AUTUMN-LIKE TEMPERATURES WITH LOWS IN THE 40S AND HIGHS IN THE 60S/70S FOR ALL AREAS OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 74 52 79 / 100 40 10 05 CLARKSVILLE 57 72 50 77 / 100 10 10 10 CROSSVILLE 65 72 49 73 / 70 80 10 10 COLUMBIA 63 75 51 81 / 90 40 05 05 LAWRENCEBURG 62 75 50 81 / 90 40 05 0 WAVERLY 57 72 50 78 / 100 20 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 902 AM CDT SUN SEP 25 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-261415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 902 AM CDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE LATE TODAY INTO TONIGHT. A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATER TODAY AND SUNDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED FOR ALL AREAS. STRONG WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ALONG WITH WEAK INSTABILITY LEVELS ARE EXPECTED TO ALLOW FOR A FEW THUNDERSTORMS TO BECOME STRONG TO SEVERE THIS EVENING AND TONIGHT. THE HIGHEST RISK FOR ANY SEVERE WEATHER WILL BE ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE...MAINLY WEST OF THE INTERSTATE 65 CORRIDOR. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN SEVERE WEATHER THREATS...ALTHOUGH LARGE HAIL AND AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED FROM SUNDAY EVENING INTO SUNDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338811.